MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova (b)(4) received a report that a motor control failure error message was displayed on a s5 mast roller pump which stopped at the beginning of a procedure.Reportedly, the user decided to hand-crank the pump for a while and then turned off and back on the pump control panel.The pump then continued to function normally.It was communicated that the error did not recur and that the device is working properly since then.There was no report of patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in (b)(6).A loaner device will be provided to the customer and the affected device will be returned to the manufacturer site for repair.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.10: the affected s5 mast roller pump module and control panel were returned to the manufacturer site for repair.During functional tests the reported error could not be reproduced and the device was found to be working within specifications.The pump ran for three days without any problem.Analysis of the pump serial read-out revealed an error associated to the control panel touchscreen thus the part and related components were replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received a report stating that a motor control error was displayed on an s5 device referring to the mast roller pump that stopped at the beginning of procedure.The user decided to hand-crank the pump for a while and then turned it off and back on the pump control panel.The pump then continued to operate normally.It has been reported that the error has not been repeated and that the device has been working properly since then.No patient/user affected.The affected s5 mast roller pump and control panel were returned to the manufacturer site for repair and investigation.During the functional tests, the pump worked for three days without any problem.The reported error was not reproduced and the device worked according to specifications.Analysis of the pump serial read-out revealed the error message referring to hand-crank has been captured in march 2022 (event date).Then, it can be confirmed the user hand-crank with the pump on.However, no other errors were stored in march 2022 (event date).There was an overlap of data or no error was to be stored.In the following month, no errors were observed.Analysis of the pump serial read-out also revealed an error associated with the control panel touchscreen thus the part and related components were replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The review of similar events has been performed and revealed that no other complaints have been registered since its installation in 2016.Based on the findings mentioned above, an intrinsic failure of the electro-mechanical component can be excluded.Based on all facts mentioned, the reported error was isolated and the root cause could be most likely related to a specific condition of custom pack setting inside the pump raceway and/or user technique.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14316856
Report Number9611109-2022-00224
Device Sequence Number17342126
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)161018
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/19/2022
11/21/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/16/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown